Hail, Dundy
- When
- August 23, 9:40 AM MST
- Where
- Dundy County, 1 mi E of Haigler
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.017, -101.917
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 23, 1:29 AM MST, 8 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 AM MDT THU AUG 23 2001 CONCERN IS WITH PCPN CHANCES TODAY FOR THE CWA. ATTM UPR LVL LOW PRESSURE OVER CENTRAL COLORADO WAS SPINNING A COUPLE OF S/W ACROSS THE FA THAT WAS PRODUCING TSRA OVERNIGHT. THE LOW WILL INCH ITS WAY INTO THE CWA BY MIDDAY. ALL MODELS WERE TOO WARM ALOFT AND THE MID LVL HGHTS TOO HIGH. THE ETA WAS THE BETTER AND WILL LEAN TOWARD THIS SOLN. WITH THIS IN MIND I WILL GO HIER THAN MOS POPS TODAY. MID/UPR LVL CLOUDINESS WILL KEEP AFTN HIGHS LOWER THAN THE PREVIOUS DAY. THE CWA CAPES RISE INTO THE THOUSANDS BUT THE LOWEST LIS WERE OVER SOUTHWEST KANSAS WHERE THE STRONGEST CONVECTIVE ACTIVITY WILL LIKELY OCCUR. THE LOW DRIFTS INTO SCENTRAL NEBRASKA TONITE AND THE FA SHUD SEE SOME DECREASE IN CONVECTIVE ACTIVITY. LINGERING CLOUDINESS OVER THE EASTERN FA FRIDAY MORNING SHUD GIVE WAY TO SOME SUNSHINE FOR ALL THE CWA BY AFTN AND TMPS SHUD BE SLIGHTLY WARMER. THE CLOSE PROXIMITY OF THE LOW MAY COMBINE WITH DAYTIME HEATING TO PRODUCE A FEW AFTN TSRA. A COOL FRONT DROPS INTO THE CENTRAL PLAINS SATURDAY AND TSRA AGAIN ARE A POSSIBILITY. ALONG WITH THE TSRA SOME COOLR AIR SHUD FILTER ITS WAY INTO THE EASTERN FA. STRONG MID LVL HIGH PRESSURE BUILDS OVER THE DESERT SOUTHWEST WITH DISTURBANCES RIDING OVER THE TOP AND INTO THE CENTRAL PLAINS. A STRONGER DISTURBANCE WILL MOVE INTO THE CWA SUNDAY. WITH INCREASING MID LVL MOISTURE TSRA CHANCES SHUD INCREASE. THE HIGH EDGES TOWARD THE FA AND WITH HGHTS INCREASING SO SHUD AFTN TMPS. EXTENDED...BY SUNDAY THE ECMWF AND MRF BEGIN TO DISAGREE A BIT. THE MRF BEGINS TO FLATTEN THE PATTERN OUT CREATING AN ALMOST ZONAL LOOK TO THE FLOW BY WEDNESDAY. THE ECMWF KEEPS THINGS MORE AMPLIFIED. BY WEDNESDAY THE ECMWF HAS A TROUGH IN THE EAST AND RIDGE CENTERED OVER THE ROCKIES. THE ECMWF WANTS TO PRODUCE A BLOCKING TYPE OF PATTERN OVER THE ATLANTIC BY DAY 7...WHERE AS THE MRF CREATES A MORE OPEN ENVIRONMENT. BOTH MODELS HINT AT BRINGING AT LEAST ONE COLD FRONT TO IF NOT THROUGH THE CWA BY TUESDAY. I PREFER THE ECMWF. A COLD FRONT MONDAY NIGHT INTO TUESDAY COULD BRING THE CWA A CHANCE FOR TSRA SO CURRENT FORECAST LOOKS OKAY TO ME. GUIDANCE HAS NOT CHANGED MUCH SINCE YESTERDAY...AND NEITHER WILL I. .GLD...NONE. VP/ALD
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-240600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1008 AM MDT THU AUG 23 2001 HERE IS THE HAZARDOUS WEATHER OUTLOOK FOR NORTHWEST KANSAS... SOUTHWEST NEBRASKA...AND EASTERN COLORADO. SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON THROUGH EARLY TONIGHT. AN INTENSE UPPER LEVEL DISTURBANCE WILL TRACK EAST ACROSS FAR EASTERN COLORADO INTO NORTHWEST KANSAS EARLY TONIGHT. STRONG DAYTIME HEATING AND AMPLE LOW LEVEL MOISTURE WILL CREATE VERY UNSTABLE ATMOSPHERIC CONDITIONS THIS AFTERNOON AND EVENING. A WEAK SURFACE BOUNDARY OVER NORTHWEST KANSAS WILL ALSO ADD TO THE INSTABILITY. EXPECT SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ACROSS NORTHWEST KANSAS...SOUTHWEST NEBRASKA...AND EASTERN COLORADO THIS AFTERNOON THROUGH EARLY TONIGHT. SKIPPER
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5264660.